# SDR AALA202007089017

- Difficulty date: July 7, 2020
- Submitted: July 9, 2020
- Operation: Air carrier
- Aircraft: N836AA
- Make and model: Boeing 787-9
- Aircraft serial: 40654
- Aircraft time: 8,144 hours, 879 cycles
- Engine: GENX1B74
- Engine time: 81,444 hours, 879 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Unknown
- Condition: Vibration
- Location: Lt Engine
- Stage of operation: CR
- How discovered: V
- Nature of condition: E, J
- Precautionary procedure: A

## Discrepancy

AIRCRAFT WAS GROUNDED: ENCOUNTERED ICING CONDITION AT FL 370, THE LEFT ENGINE VIBRATION ROSE TO 7.. EXITING ICING CONDITIONS LEFT ENGINE VIB CYCLED UP/ DOWN. DURING CRUISE FLIGHT CLEAR OF ALL ICING ENGINE CYCLED BETWEEN 2.2 AND 4.8. AN EMERGENCY WAS DECLARED AND THE AIRCRAFT DIVERTED AND LANDED SAFELY WITHOUT FURTHER INCIDENT. MAINTENANCE ACCOMPLISHED ENGINE OVER MAXIMUM VIBRATION INSPECTION. IN ADDITION AN INSPECTION OF  THE LEFT ENGINE FAN AREA, FAN BLADE PLATFORM SEAL WITH NO DEFECTS NOTED. PERFORMED A SATISFACTORY ENGINE RUN UP CHECK WITH A PEAK VALUE OF 0.38 BEING NOTED AT N1 64%. AIRCRAFT WAS RETURNED TO SERVICE.
